Format

Send to

Choose Destination
Rev Alerg Mex. 2018 Oct-Dec;65(4):442-445. doi: 10.29262/ram.v65i4.363.

[Severe and rare adverse reaction to hydrochlorothiazide].

[Article in Spanish; Abstract available in Spanish from the publisher]

Author information

1
Hospital Universitario Infanta Sofía, Departamento de Alergia, Madrid, España. bnunezacevedo@yahoo.es.

Abstract

in English, Spanish

BACKGROUND:

The immune mechanism involved in the reaction to hydrochlorothiazide, which is widely used to control hypertension, is unknown. The short latency period between the take of the drug and the onset of symptoms suggests immediate hypersensitivity.

CASE REPORT:

63-year-old woman with arterial hypertension who, on three occasions, experienced nausea, vomiting, general malaise, shivering, arthralgias, dysthermic sensation, back pain of mechanical characteristics and mild non-productive cough, as well as fever and chest tightness with increased dyspnea and desaturation of up to 88 %, after taking hydrochlorothiazide.

CONCLUSIONS:

Clinical presentation in the patient was similar to a septic shock, which is a rare allergic reaction. The diagnosis has to be clinical. This type of reaction might be due to type III hypersensitivity owing to the formation of immune complexes. Avoiding of the culprit drug is key to a good evolution.

KEYWORDS:

Hydrochlorothiazide; Septic shock; Thiazide diuretics

PMID:
30602216
DOI:
10.29262/ram.v65i4.363

Supplemental Content

Loading ...
Support Center